Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 20, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 2, 2011, 3:45 AM MST for 7 counties in Idaho; Malheur County, Oregon. It took effect at Dec 2, 2011, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2011, 3:45 AM MST (10:45 UTC)
- In effect from
- Dec 2, 2011, 11:00 AM MST
- Expired
- Dec 2, 2011, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 25 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS75 KBOI 021045 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 345 AM MST FRI DEC 2 2011 ...VERY WINDY ACROSS MOST OF THE TREASURE VALLEY LATER TODAY... .A COLD FRONTAL PASSAGE WILL BRING LOCALLY VERY WINDY CONDITIONS TO BAKER VALLEY BY MID MORNING. WINDS WILL SPREAD INTO THE OREGON LOWER TREASURE VALLEY BY AROUND 11 AM THIS MORNING. THEN ABOUT NOON AS THE FRONT CROSSES THE MOUNTAIN HOME AREA STRONGER MIXING OF FAST WINDS ALOFT WILL BRING GUSTS TO AROUND 50 MPH AND KEEP WINDS UP AROUND 30 TO 40 MPH THROUGH THE LATE AFTERNOON. IDZ012-ORZ064-030000- /O.NEW.KBOI.WI.Y.0020.111202T1800Z-111203T0000Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 345 AM MST FRI DEC 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE LOWER TREASURE VALLEY. * WINDS...BECOMING NORTHWEST 25 TO 35 MPH. LOCAL GUSTS TO 45 MPH. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ON HIGHWAY 95 IN CANYON AND PAYETTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-030000- /O.NEW.KBOI.WI.Y.0020.111202T1800Z-111203T0000Z/ UPPER TREASURE VALLEY- 345 AM MST FRI DEC 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE UPPER TREASURE VALLEY. * WINDS...BECOMING NORTHWEST AND INCREASING TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING...11 AM THROUGH 5 PM. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ON HIGHWAY 20 IN SOUTHWEST ELMORE COUNTY ESPECIALLY NEAR MOUNTAIN HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
900 WWUS75 KBOI 022351 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 451 PM MST FRI DEC 2 2011 ...VERY WINDY ACROSS MOST OF THE TREASURE VALLEY LATER TODAY... .A COLD FRONTAL PASSAGE HAS BROUGHT LOCALLY WINDY CONDITIONS TO THE MOUNTAIN HOME AREA TODAY...AND THESE WINDS ARE CONTINUING. THE ADVISORY IS GOING TO BE EXTENDED ONE ADDITIONAL HOUR IN THE UPPER TREASURE VALLEY ZONE...MAINLY FOR WINDS IN THE IMMEDIATE MOUNTAIN HOME AREA. WINDS ARE EXPECTED TO GUST ABOVE 40 MPH THROUGH 6 PM MST. IDZ012-ORZ064-030100- /O.EXP.KBOI.WI.Y.0020.000000T0000Z-111203T0000Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 451 PM MST FRI DEC 2 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... ADVISORY LEVEL WINDS NEVER DID QUITE MATERIALIZE IN THE LOWER TREASURE VALLEY WITH THIS EVENT...BUT IT WAS A CLOSE CALL. WINDS AS OF 5 PM WERE DOWN BELOW 20 MPH SUSTAINED. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ IDZ014-030100- /O.EXT.KBOI.WI.Y.0020.000000T0000Z-111203T0100Z/ UPPER TREASURE VALLEY- 451 PM MST FRI DEC 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING...UNTIL 6 PM MST * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ON HIGHWAY 20 IN SOUTHWEST ELMORE COUNTY ESPECIALLY NEAR MOUNTAIN HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
048 WWUS75 KBOI 030053 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 553 PM MST FRI DEC 2 2011 ...WIND ADVISORY FOR THE UPPER TREASURE VALLEY WILL EXPIRE AT 6 PM MST... .AFTER A COLD FRONTAL PASSAGE TODAY WINDS WERE STRONG IN THE UPPER TREASURE VALLEY...AND PARTICULARLY IN THE MOUNTAIN HOME AREA... THROUGH THE AFTERNOON HOURS. HOWEVER...WINDS HAVE WEAKENED BELOW ADVISORY LEVELS AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MST. WINDS WILL CONTINUE ABOVE NORMAL THROUGH MIDNIGHT BEFORE REALLY TAPERING OFF. IDZ014-030200- /O.EXP.KBOI.WI.Y.0020.000000T0000Z-111203T0100Z/ UPPER TREASURE VALLEY- 553 PM MST FRI DEC 2 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... WINDS HAVE WEAKENED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:28 AM MST, 17 minutes earlier.
Area forecast discussion, Dec 2, 3:28 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
328 AM MST FRI DEC 2 2011
.SHORT TERM...TODAY THROUGH SATURDAY...A COLD FRONT OVER SOUTH
CENTRAL WASHINGTON AS OF 3 AM MST WILL MOVE THROUGH BAKER CITY
AROUND 4 AM PST AND BOISE AROUND 10 AM MST AND THE MAGIC VALLEY
2-4 PM TODAY. UPPER LEVEL WINDS FROM THE NW WILL ALIGN WELL WITH
THE TREASURE VALLEY AND COLD AIR ADVECTION WILL ENHANCE LATE
MORNING AND AFTERNOON WIND SPEEDS ESPECIALLY ALONG THE SNAKE
RIVER. A BRIEF GUST TO AROUND 45 MPH AND A FEW HOURS OF 30 MPH
WINDS FROM THE NW OR NW CAN BE EXPECTED ACROSS THE TREASURE
VALLEY WITH AND AFTER THE FRONTAL PASSAGE. COOLING WILL MOSTLY BE
NOTICED IN THE MOUNTAINS AS COLD AIR FILTERS IN FROM THE NW...WITH
LOWER SW IDAHO VALLEYS TOPPING OUT IN THE LOWER 40S. A SWATH OF
MID AND HIGH CLOUDS OVER CENTRAL IDAHO WILL BE ENOUGH MOISTURE
FOR ISOLATED SNOW SHOWERS MAINLY IN THE MOUNTAINS. THE MOISTURE
WILL EXIT EASTERN OREGON THIS MORNING AND MOST OF SW IDAHO AS WELL
ALTHOUGH A FEW LINGERING CLOUDS ARE EXPECTED OVER THE HIGHEST
TERRAIN EAST OF MCCALL-IDAHO CITY INTO THE EVENING. LACK OF MUCH
MOISTURE AND DRY AIR MASS ARE EXPECTED TO INHIBIT FOG FORMATION
TONIGHT. COLD NORTH FLOW CONTINUES TO FILTER IN SATURDAY BUT WITH
MUCH LESS WIND. COLDEST WIND CHILL WILL BE THIS MORNING IN THE
CAMAS PRAIRIE /NEAR 5 BELOW/ AND MAGIC VALLEY THIS MORNING /AROUND
5 ABOVE/ AND COLDEST LOWS WILL BE AROUND ZERO IN THE CAMAS PRAIRIE
EARLY SATURDAY.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...HIGHLY AMPLIFIED RIDGE
WILL REMAINED ANCHORED OFF THE PACIFIC NW COAST THROUGH THE EXTENDED
PERIOD. COOL NORTHERLY FLOW /ON THE EAST SIDE OF THE RIDGE/ WILL
PERSIST LOCALLY IN THIS PATTERN...ALLOWING TEMPERATURES TO REMAIN
BELOW NORMAL THROUGH MONDAY. BY TUESDAY...EXPECT SOME SURFACE
WARMING AS FLOW ALOFT SHIFTS WEST/NORTHWESTERLY AHEAD OF A TROUGH
DIGGING SOUTH FROM BC/ALBERTA. UPPER TROUGH WILL DIG SOUTH INTO
OREGON/SRN IDAHO ON WEDNESDAY. ASSOCIATED MOISTURE LOOKS LIMITED.
EXPECT MUCH COOLER TEMPERATURES AND CHANCES OF SNOW /ALL ELEVATIONS/
LATE WEDNESDAY AND THURSDAY. RIDGE WILL REBUILD OVER AREA FRIDAY
WITH AIRMASS REMAINING BELOW NORMAL FOR TEMPS AND DRY.
&&
.AVIATION...VFR. GUSTY NORTH-NORTHWEST WINDS SURFACE AND ALOFT.
SPEEDS TO 30KTS AT THE SURFACE AND UP TO 45 KTS AT 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
IDZ014.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
IDZ012.
OR...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
ORZ064.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....RD
AVIATION.....RDHazardous weather outlook, Dec 1, 5:07 AM MST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 507 AM MST THU DEC 1 2011 IDZ028-021215- CAMAS PRAIRIE- 507 AM MST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES FRIDAY MORNING WILL BE AROUND 5 DEGREES BELOW ZERO. NORTH WINDS TO 15 MPH WILL PERSIST FRIDAY WITH AFTERNOON WIND CHILL READINGS AROUND ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011>016-029-030-033-ORZ061>064-021215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 507 AM MST THU DEC 1 2011 /407 AM PST THU DEC 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Idaho, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.